I was recently prescribed propecia(finasteride) for hairloss. I am 24 years old. My hair is still thick but I have mild thinning at the crown of my head and some thinning in the mid scalp. I do have a receding hairline. Can Finasteride aggravate more hairloss at the front and hairline? I have read on numerous websites that it can cause more hairloss at the hairline due to the rise in testosterone. is that true? I dont want to take finasteride if it will make my hairline or hairloss even worse. Why do people claim that propecia makes there hairloss worse sometimes.
Why would merck make a drug designed to help hairloss, instead it make sit worse. Are these claims true? Does Testosterone on its own cause hairloss, or does it have to be converted to DHT to cause hairloss? For example, hypothetically lets say some has genetic balding in there genes and hypothetically he has 0% DHT, but he does have testosterone, can the testosterone on its own cause hairloss?
I asked my derm this question and he has no clue, and I have no idea how he he is qualified to be a dermatologist, so thats why I am asking you these questions. You seem to be an expert on hair restoration.
Propecia (finasteride) won’t produce more balding in the traditional sense. On rare occasions, there have been reports that some hair shed may occur in the first 2 months of taking this drug, and if/when this occurs, it is thought to reflect an acceleration of normal hair cycling. That’s what I mean by it not being hair loss in a traditional sense. The shedding is short term and after the 1-2 months that it has been observed, a significant reduction in shedding occurs as the benefits kick in over the next many months.
Testosterone is converted to dihydrotestosterone (DHT), which has been discovered as one of the keys to the male pattern balding process. Without DHT, you’re not likely to lose hair… but it’s not possible to attain 0% DHT, though drugs like Propecia block much of it.